MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, the patient underwent a distal tibia nonunion fixation.The tip of the stardrive screwdriver shaft broke off into a variable angle locking screw self-taping with t8 stardrive recess when tightening into the variable angle locking compression plate medial distal tibia plate.The t8 screwdriver was noticed to be twisted after it was broken.The plate was removed and had another plate in the set of the same size was used.The handle of the small hexagonal screwdriver with holding sleeve broke/shattered when tightening a hexagonal low profile screw in the case as well.There were fragments generated but were removed easily.The patient had no implants prior to this surgery for the nonunion.The surgeon tried conservative treatment first by casting.There was a surgical delay of ten (10) minutes.Procedure was successfully completed.There was no patient consequence.This report is for a variable angle locking compression plate medial distal tibia plate.This is report 3 of 4 for (b)(4).
 
Event or Problem Description
Concomitant device reported: unknown hex low profile screw (part # unknown, lot # unknown, quantity # 1).This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The implant(s) and instrument(s) were not returned and instead will be do based on the supplied image(s) from the attachments (4 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed and the complaint condition for unable to disassemble was confirmed as two of the images show the va screw being stuck on the plate and could not be removed due to the bent screw.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied image(s).No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8587126
Report Number2939274-2019-57871
Device Sequence Number19381080
Product Code HRS
UDI-Device Identifier10886982037602
UDI-Public(01)10886982037602
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.003
Device Catalogue Number02.118.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Patient Age68 YR